Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 255, NWS Tulsa, OK

August 19, 2018Craig County, Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 19, 2018, 4:29 PM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2018, 4:29 PM CDT (21:29 UTC)
Expired
Aug 19, 2018, 5:30 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Craig County, OK, Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 4:07 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WUUS54 KTSA 192129
SVRTSA
OKC035-041-115-192230-
/O.NEW.KTSA.SV.W.0255.180819T2129Z-180819T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
429 PM CDT SUN AUG 19 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Craig County in northeastern Oklahoma...
  Northern Delaware County in northeastern Oklahoma...
  Ottawa County in northeastern Oklahoma...

* Until 530 PM CDT.

* At 429 PM CDT, severe thunderstorms were located along a line
  extending from near Picher to 3 miles northwest of Cherokee State
  Park, moving east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Miami...                          Baxter Springs...
  Grove...                          Commerce...
  Fairland...                       Afton...
  Quapaw...                         Bernice...
  Ketchum...                        Wyandotte...
  Treece...                         Picher...
  Honey Creek State Park...         Bernice State Park...
  Cleora...                         Narcissa...
  Ottawa...                         Dodge...
  Cayuga...                         Peoria...

This includes Interstate 44 between mile markers 289 and 324.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Oklahoma.

LAT...LON 3653 9462 3650 9500 3651 9501 3651 9516
      3652 9516 3700 9486 3700 9462
TIME...MOT...LOC 2129Z 253DEG 20KT 3699 9480 3653 9510 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
032 
WWUS54 KTSA 192212
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
512 PM CDT SUN AUG 19 2018

OKC035-192222-
/O.CAN.KTSA.SV.W.0255.000000T0000Z-180819T2230Z/
Craig OK-
512 PM CDT SUN AUG 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIG COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Oklahoma.

LAT...LON 3653 9462 3654 9482 3699 9477 3700 9462
TIME...MOT...LOC 2212Z 252DEG 39KT 3695 9468 3662 9469 

$$

OKC041-115-192230-
/O.CON.KTSA.SV.W.0255.000000T0000Z-180819T2230Z/
Delaware OK-Ottawa OK-
512 PM CDT SUN AUG 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN DELAWARE AND EASTERN OTTAWA COUNTIES...

At 512 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southeast of Baxter Springs to 4 miles
northeast of Grove, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Grove...                          Wyandotte...
Honey Creek State Park...         Dodge...
Cayuga...                         Peoria...
Twin Bridges State Park...        

This includes Interstate 44 between mile markers 314 and 324.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Oklahoma.

LAT...LON 3653 9462 3654 9482 3699 9477 3700 9462
TIME...MOT...LOC 2212Z 252DEG 39KT 3695 9468 3662 9469 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
731 
WWUS54 KTSA 192227
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
527 PM CDT SUN AUG 19 2018

OKC041-115-192236-
/O.EXP.KTSA.SV.W.0255.000000T0000Z-180819T2230Z/
Delaware OK-Ottawa OK-
527 PM CDT SUN AUG 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
EASTERN OTTAWA COUNTIES WILL EXPIRE AT 530 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Oklahoma.

LAT...LON 3653 9462 3654 9482 3699 9477 3700 9462
TIME...MOT...LOC 2226Z 253DEG 20KT 3697 9459 3664 9460 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:32 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 19, 3:32 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
332 PM CDT Sun Aug 19 2018

.DISCUSSION...

Forecast concerns are convective potential and severity mainly
over the next 12 hours. Rain/storm chances toward the middle of
the week are another item of mention.

An anomalously strong upper trough for this time of year is
shifting into the Plains this afternoon. A lead wave is shifting
across OK/KS this afternoon, and its surface reflection is slowly
deepening over south central KS. A cold front is developing to the
southwest of the low across western OK. Ahead of the cold front, a
low level convergent zone or wind shift is supporting a band of
non severe showers and storms in the Tulsa area and points
northeast. A pseudo-warm front was laid out east-west across NW AR
back into NE OK ahead of the low level wind shift. CAM guidance is
aggressive in developing the ongoing band of convection with time
and is now suggesting a quick evolution from cellular convection
to bowing line segments as it approaches or moves into NW AR.
Given favorable shear profiles in the base of the upper trough,
there is potential for supercells with a hail/wind and isolated
tornado threat initially, evolving quickly into a potential qlcs
event with short-lived tornadoes. The band of storms should shift
quickly east of the region by 03Z.

There will be some potential for showers and isolated storms as
the main upper low slides across the Ozarks on Monday. However,
the bulk of the stronger storm activity along a secondary and
stronger cold front during the afternoon is expected to be well to
the east and south of the forecast area.

Models continue to suggest that there will be a window of shower
and storm chances toward midweek in a zone of favorable warm
advection in between the advancing upper ridge and departing upper
trough to our east. Instability will be meager with the good
moisture shunted well to our south and east, so this will
probably not be a big deal.

After being below normal this weekend into much of next week, a
fairly quick warm up and dry out is expected to close out the
week as mid level heights rise over the region. Mid level ridging
is expected to persist thru next weekend and into the following
week, suggesting that more typical summer time weather is not done
yet folks.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  84  65  86 /  20  10   0   0
FSM   72  85  68  87 /  60  10   0   0
MLC   71  85  66  86 /  30  10   0   0
BVO   67  83  62  84 /  20  10   0   0
FYV   68  81  63  81 /  60  20  10  10
BYV   68  81  64  82 /  60  30  10  10
MKO   69  84  65  85 /  30  10   0   0
MIO   67  81  64  82 /  50  20   0   0
F10   69  85  65  86 /  20  10   0   0
HHW   73  89  68  90 /  30  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....30
Hazardous weather outlook, Aug 19, 3:00 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
300 PM CDT Sun Aug 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
300 PM CDT Sun Aug 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far eastern Oklahoma into western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Far eastern Oklahoma into western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...

A broken line of thunderstorms are starting to develop along an
approaching frontal boundary across northeast Oklahoma. Storms may
evolve into a strong to severe QLCS as the convective line shifts
into northwest Arkansas by late afternoon or early evening. The main
threat with these storms will be damaging downburst winds and a few
brief tornadoes. The storms are expected to shift east of the area
by mid evening with the severe threat diminishing.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into Monday across far eastern
Oklahoma and northwest Arkansas. Additional thunderstorm chances
will exist late Wednesday night and Thursday morning as an upper
level disturbance moves across the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Aug 19, 10:52 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FLASH FLOOD      JENKS                   36.02N 95.97W
08/19/2018                   TULSA              OK   PUBLIC

            FLOODING AT MORRIS PARK ON 121ST JUST EAST OF HIGHWAY 75.

&&

JDS
Special weather statement, Aug 19, 3:42 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
342 PM CDT SUN AUG 19 2018

OKZ069-072-074-192130-
Haskell OK-Adair OK-Sequoyah OK-
342 PM CDT SUN AUG 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...CENTRAL
SEQUOYAH AND SOUTHWESTERN ADAIR COUNTIES UNTIL 430 PM CDT...

At 341 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Vian to 2 miles south of Tamaha.
Movement was northeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Stilwell...
Vian...                           Marble City...
Tamaha...                         Brushy Lake State Park...
Brushy...                         Adair State Park...
Bunch...                          Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 295 and
311.

LAT...LON 3590 9456 3543 9471 3532 9503 3556 9498
      3564 9488 3564 9481 3570 9481
TIME...MOT...LOC 2041Z 230DEG 26KT 3554 9494 3536 9500

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:45 PM CDTSpecial Weather StatementTSAChoctaw30 min
Aug 18, 11:04 PM CDTSpecial Weather StatementTSAChoctaw26 min
Aug 18, 11:31 PM CDTSpecial Weather StatementTSAChoctaw44 min
Aug 19, 5:40 AM CDTSpecial Weather StatementTSACreek50 min
Aug 19, 6:29 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Tulsa31 min
Aug 19, 6:51 AM CDTAreal Flood AdvisoryTSACreek, Mayes, Muskogee, Okfuskee, Okmulgee, Osage and 4 more3 hr
Aug 19, 7:00 AM CDTSpecial Weather StatementTSAOkmulgee, Rogers, Tulsa, Wagoner45 min
Aug 19, 7:33 AM CDTSpecial Weather StatementTSACherokee, Mayes, Rogers, Wagoner42 min
Aug 19, 8:02 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa and 2 more118 min
Aug 19, 8:07 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Mayes38 min
Aug 19, 8:31 AM CDTFlash Flood WarningTSATulsa3 hr
Aug 19, 8:33 AM CDTSpecial Weather StatementTSACraig, Delaware, Ottawa42 min
Aug 19, 9:10 AM CDTSpecial Weather StatementTSAOttawa35 min
Aug 19, 11:26 AM CDTAreal Flood WarningTSATulsa3 hr
Aug 19, 3:42 PM CDTSpecial Weather StatementTSASequoyah48 min
Aug 19, 3:46 PM CDTTornado WarningTSAMayes44 min
Aug 19, 4:03 PM CDTTornado WarningTSAAdair, Cherokee42 min
Aug 19, 4:12 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.